\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Variational Integrators for Hamiltonizable Nonholonomic Systems

Abstract Related Papers Cited by
  • We report on new applications of the Poincaré and Sundman time-transformations to the simulation of nonholonomic systems. These transformations are here applied to nonholonomic mechanical systems known to be Hamiltonizable (briefly, nonholonomic systems whose constrained mechanics are Hamiltonian after a suitable time reparameterization). We show how such an application permits the usage of variational integrators for these non-variational mechanical systems. Examples are given and numerical results are compared to the standard nonholonomic integrator results.
    Mathematics Subject Classification: Primary: 37J60; Secondary: 34K28.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    A. M. Bloch, "Nonholonomic Mechanics and Control,'' Interdisciplinary Applied Mathematics, 24, Systems and Control, Springer-Verlag, New York, 2003.

    [2]

    A. M. Bloch, O. E. Fernandez and T. Mestdag, Hamiltonization of nonholonomic systems and the inverse problem of the calculus of variations, Rep. Math. Phys., 63 (2009), 225-249.doi: 10.1016/S0034-4877(09)90001-5.

    [3]

    A. V. Borisov and I. S. Mamaev, Rolling of a rigid body on plane and sphere. Hierarchy of dynamics, Reg. Chaotic Dyn., 7 (2002), 177-200.

    [4]

    A. V. Borisov and I. S. Mamaev, Conservation laws, hierarchy of dynamics and explicit integration of nonholonomic systems, Reg. Chaotic Dyn., 13 (2008), 443-490.doi: 10.1134/S1560354708050079.

    [5]

    R. L. Burden and J. D. Faires, "Numerical Analysis,'' 8th edition, Thomson Brooks/Cole, Belmont, CA, 2005.

    [6]

    S. A. Chaplygin, On a ball's rolling on a horizontal plane, (in Russian), Mat. Sbornik, 24 (1903), 139-168; (in English), Reg. Chaotic Dyn., 7 (2002), 131-148.

    [7]

    S. A. Chaplygin, On the theory of motion of nonholonomic systems. The reducing-multiplier theorem, (in Russian), Mat. Sbornik, 28 (1911), 303-314; (in English), Reg. Chaotic Dyn., 13 (2008), 369-376.

    [8]

    J. Cortés Monforte, "Geometric, Control and Numerical Aspects of Nonholonomic Systems,'' Lecture Notes in Mathematics, 1793, Springer-Verlag, Berlin, 2002.

    [9]

    J. Cortés Monforte and S. Martĺnez, Nonholonomic integrators, Nonlinearity, 14 (2001), 1365-1392.doi: 10.1088/0951-7715/14/5/322.

    [10]

    Y. N. Fedorov and B. Jovanović, Quasi-Chaplygin systems and nonholonomic rigid body dynamics, Lett. Math. Phys., 76 (2006), 215-230.doi: 10.1007/s11005-006-0069-3.

    [11]

    Y. N. Fedorov and D. V. Zenkov, Discrete nonholonomic LL systems on Lie Groups, Nonlinearity, 18 (2005), 2211-2241.doi: 10.1088/0951-7715/18/5/017.

    [12]

    O. E. Fernandez, "The Hamiltonization of Nonholonomic Systems and its Applications,'' Ph.D. Thesis, The University of Michigan, 2009.

    [13]

    O. E. Fernandez and A. M. Bloch, The Weitzenböck connection and time reparameterization in nonholonomic mechanics, J. Math. Phys., 52 (2011), 012901, 18 pp.doi: 10.1063/1.3525798.

    [14]

    O. E. Fernandez and A. M. Bloch, Equivalence of the dynamics of nonholonomic and variational nonholonomic systems for certain initial data, J. Phys. A, 41 (2008), 344005, 20 pp.doi: 10.1088/1751-8113/41/34/344005.

    [15]

    O. E. Fernandez, T. Mestdag and A. M. Bloch, A generalization of Chaplygin's reducibility theorem, Reg. Chaotic Dyn., 14 (2009), 635-655.doi: 10.1134/S1560354709060033.

    [16]

    P. Fitzpatrick, "Advanced Calculus,'' 2nd edition, Thomson Brooks/Cole, Belmont, CA, 2006.

    [17]

    M. R. Flannery, The enigma of nonholonomic constraints, Am. J. of Phys., 73 (2005), 265-272.doi: 10.1119/1.1830501.

    [18]

    Z. Ge and J. E. Marsden, Lie-Poisson Hamilton-Jacobi theory and Lie-Poisson integrators, Phys. Lett. A, 133 (1988), 134-139.doi: 10.1016/0375-9601(88)90773-6.

    [19]

    E. Hairer, Variable time step integration with symplectic methods, Appl. Numer. Math., 25 (1997), 219-227.doi: 10.1016/S0168-9274(97)00061-5.

    [20]

    D. Iglesias, J. C. Marrero, D. M. de Diego and E. Martínez, Discrete nonholonomic Lagrangian systems on Lie groupoids, J. Nonlinear Sci., 18 (2008), 221-276.doi: 10.1007/s00332-007-9012-8.

    [21]

    M. Kobilarov, J. E. Marsden and G. S. Sukhatme, Geometric discretization of nonholonomic systems with symmetries, Discrete and Continuous Dynamical Systems, Series S, 3 (2010), 61-84.

    [22]

    D. Korteweg, Über eine ziemlich verbreitete unrichtige Behandlungsweise eines Problemes der rollenden Bewegung und insbesondere Über kleine rollende Schwingungen um eine Gleichgewichtslage, Nieuw Archiefvoor Wiskunde, 4 (1899), 130-155.

    [23]

    B. Leimkuhler and S. Reich, "Simulating Hamiltonian Dynamics,'' Cambridge Monographs on Applied and Computational Mathematics, 14, Cambridge Univ. Press, Cambridge, 2004.

    [24]

    B. Leimkuhler and R. Skeel, Symplectic numerical integrators in constrained Hamiltonian systems, J. Computational Phys., 112 (1994), 117-125.doi: 10.1006/jcph.1994.1085.

    [25]

    M. Leok and J. Zhang, Discrete Hamiltonian variational integrators, IMA J. Numerical Analysis, 31 (2011), 1497-1532.

    [26]

    J. E. Marsden and T. S. Ratiu, "Introduction to Mechanics and Symmetry. A Basic Exposition of Classical Mechanical Systems,'' 2nd edition, Texts in Applied Mathematics, 17, Springer-Verlag, New York, 1999.

    [27]

    J. E. Marsden and M. West, Discrete mechanics and variational integrators, Acta Numerica, 10 (2001), 357-514.doi: 10.1017/S096249290100006X.

    [28]

    R. McLachlan and M. Perlmutter, Integrators for nonholonomic mechanical systems, J. Nonlinear Sci., 16 (2006), 283-328.doi: 10.1007/s00332-005-0698-1.

    [29]

    T. Mestdag, A. M. Bloch and O. E. Fernandez, Hamiltonization and geometric integration of nonholonomic mechanical systems, in "Proc. 8th Nat. Congress on Theor. and Applied Mechanics," Brussels, Belgium, (2009), 230-236, arXiv:1105.5223.

    [30]

    F. W. J. Olver, D. W. Lozier, R. F. Boisvert and C. W. Clark, eds., "NIST Handbook of Mathematical Functions,'' U.S. Department of Commerce, National Institute of Standards and Technology, Washington, DC; Cambridge Univ. Press, Cambridge, MA, 2010.

    [31]

    T. Ohsawa, O. E. Fernandez, A. M. Bloch and D. V. Zenkov, Nonholonomic Hamilton-Jacobi theory via Chaplygin Hamiltonization, J. Geometry and Phys., 61 (2011), 1263-1291.doi: 10.1016/j.geomphys.2011.02.015.

    [32]

    J. Ryckaert, G. Ciccotti and H. Berendsen, Numerical integration of the cartesian equations of motion of a system with constraints: Molecular dynamics of n-alkanes, J. Computational Phs., 23 (1977), 327-341.doi: 10.1016/0021-9991(77)90098-5.

    [33]

    B. van Brunt, "The Calculus of Variations,'' Universitext, Springer-Verlag, New York, 2004.

    [34]

    L. Verlet, Computer experiments on classical fluids, Phys. Rev., 159 (1967), 98-103.doi: 10.1103/PhysRev.159.98.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(57) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return